North Dakota, 2022High Wind in North Dakota, May 12 to 13, 2022
May 12 to 13, 2022 · NWS BIS · 36 events in 36 counties and zones
A low pressure system lifted through the central Dakotas and deepened as it slid northward over the Saskatchewan and Manitoba border. This created a strong pressure gradient over western and central North Dakota, which led to strong winds developing.
Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system lifted through the central Dakotas and deepened as it slid northward over the Saskatchewan and Manitoba border. This created a strong pressure gradient over western and central North Dakota, which led to strong winds developing. The strongest wind gusts of 64 mph were reported at the Dickinson and Jamestown airports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 12, 9:51 PM CST, 9 minutes earlier.
Area forecast discussion, May 12, 9:51 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1051 PM CDT Thu May 12 2022
.UPDATE...
Issued at 1050 PM CDT Thu May 12 2022
Quick update to reduce thunder chances given current trends and
add a patchy fog mention to the observed and forecast center of
low pressure.
UPDATE Issued at 844 PM CDT Thu May 12 2022
Given strong support in model forecast soundings for peak winds in
the mixed-layer on the order of 50-55 kt late tonight and Friday
on the southern flank of the surface low that will be in southern
Canada by Friday, we have upgraded to a High Wind Warning for the
whole area. This scenario also has strong ensemble-based support
via the ECMWF ensemble EFI, especially across central ND. The only
negative to high winds could be some broad low-level ascent over
parts of the area, but the low-level height field and related
strength of winds in the boundary layer will likely compensate for
that.
Otherwise, the line of convection that entered the James River
valley appeared to become elevated relatively quickly, and DCAPE
per more contemporary RAP-based objective analyses was lower than
earlier guidance suggested. The combination likely precluded more
intense surface winds in our area despite strong velocities noted
from the Aberdeen WSR-88D. Moreover, despite northward advection
of a more PBL-based buoyant axis into south central ND thanks to
the ongoing movement of the surface low into southern ND, we
believe the risk of severe storms is rapidly diminishing as the
convection near Jamestown as of 0130 UTC is outpacing the
northward advance of that air mass. Moreover, guidance also
suggests that axis of larger MLCAPE will remain capped. Thus, in
collaboration with SPC, we have cancelled the Tornado Watch for
the James River valley with this update.
UPDATE Issued at 606 PM CDT Thu May 12 2022
Extrapolating forward motion of the well-organized, intense, and
long-lived line of storms in northeastern SD as of 23 UTC takes
it across southeastern ND through about 03 UTC. Low-level static
stability increases with northward extent, especially toward the
I-94 corridor, but strong low-level mass-field responses suggest
a higher than normal uncertainty in PBL-based thermodynamic fields
in model guidance and objective mesoscale analysis data. This
does yield some uncertainty to tornado risk with northward extent,
but intense low-level shear and the non-zero risk for PBL-based
CIN to be minimized over the James River valley means the threat
of tornadoes certainly exists. Moreover, even if convection tends
toward a more elevated state, DCAPE around 1000 J/kg and intense
0-3-km bulk shear on the order of 40+ kt will continue the risk of
severe winds into ND. Further northwest across central ND, storms
are elevated at a much higher altitude owing to cooling aloft and
a deepening moist layer since our 19 UTC special sounding, but
strong shear and modest MUCAPE support a continued large hail risk
with the more intense updrafts.
Otherwise, for this update we have only blended to observed trends
into the evening. We are maintaining the high wind headlines as-is
at this point, though signals are increasingly suggestive that the
remainder of the High Wind Watch will need to be upgraded to a
warning at some point this evening.
&&
.SHORT TERM...(This evening through Friday)
Issued at 224 PM CDT Thu May 12 2022
Current surface analysis places low lifting through south central
South Dakota, with warm front stretching to the east. Upper level
analysis places negatively tilted trough over the western CONUS,
with the base attempting to close off over Colorado. Strong south
to southwesterly flow remains over our area. Over our neck of the
woods, showers with a few embedded thunderstorms have been on the
increase over the past few hours in response to the approaching
systems. With plenty of low level moisture in place, a lingering
area of fog has developed over southwest North Dakota. With all
that said, the main show lies ahead.
For the rest of this afternoon into tonight, low and warm front
continue their northerly lift. Robust convection is expected to
develop over north central into eastern South Dakota, possibly
into far south central and southeast North Dakota late this
afternoon into the early evening. This area has continued to show
very strong deep layer shear (well in excess of 50 kts), elevated
low level shear, and strong instability in excess of 2.5 kJ/kg. As
mentioned for the past few days, all sorts of severe weather
remain in play (large hail, wind, a few tornadoes). As for the
heavy rain threat, the storms may have heavy rainfall rates, but
the good news is that the storms should be quick moving, and not
loitering over an area too long. For our area, focus for the
greatest chances for severe weather remain over the southern James
River Valley, with lesser chances over south central North Dakota
into the upper James River Valley.
As we go through the evening into the overnight, winds will be on
the increase as the low gradually lifts north the area and
deepens, starting to stack up with the upper features. Tight
pressure gradient develops with winds becoming strong, starting
in the southwest and spreading northeast overnight. Feeling quite
confident in strong winds over the southwest, and marginally
confident elsewhere. Therefore, have issued a warning southwest,
watch elsewhere.
On Friday, winds continue through they day, tapering off on the
evening. With the cyclonic flow in places, expect a few showers to
develop, which will taper off in the evening/overnight.
.LONG TERM...(Saturday through Thursday)
Issued at 224 PM CDT Thu May 12 2022
Quiet weather though occasionally windy expected through the
weekend into the beginning of the work week. Active weather
pattern shows up towards mid-week bringing returning rain shower
chances.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 844 PM CDT Thu May 12 2022
Widespread IFR to LIFR conditions are expected tonight over most
of western and central ND along with widespread showers and storms
as a strong low pressure system impacts the region. Ceilings will
gradually improve from south to north Friday, but MVFR conditions
will likely persist in western and north central ND through Friday
daytime. East-northeast winds this evening will gradually shift to
the west late tonight and Friday morning, with west winds gusting
from 40 to 50 kt area-wide late tonight and Friday.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 4 AM CDT /3 AM MDT/ to 8 PM CDT /7 PM
MDT/ Friday for NDZ001-002-009-010-017>023-025-031>037-042-
045>048-050-051.
High Wind Warning from 10 AM to 8 PM CDT Friday for NDZ003>005-
011>013.
High Wind Warning until 7 PM MDT Friday for NDZ040-041-043-044.
&&
UPDATE...Hollan
SHORT TERM...JJS
LONG TERM...JJS
AVIATION...CJS
Hazardous weather outlook, May 12, 7:52 PM CST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
852 PM CDT Thu May 12 2022
NDZ001>005-009>013-017>023-025-031>037-042-045>048-050-051-140200-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey-
852 PM CDT Thu May 12 2022 /752 PM MDT Thu May 12 2022/
This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.
.DAY ONE...Tonight
There is a chance of thunderstorms tonight. Severe weather is no
longer expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A High Wind Warning is in effect early Friday morning through
Friday evening. See www.weather.gov/bis for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
NDZ040-041-043-044-140200-
Slope-Hettinger-Bowman-Adams-
752 PM MDT Thu May 12 2022
This Hazardous Weather Outlook is for portions of southwest North
Dakota.
.DAY ONE...Tonight
A High Wind Warning is in effect tonight through Friday evening.
See www.weather.gov/bis for details.
There is a chance of thunderstorms tonight. Severe weather is not
expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A High Wind Warning is in effect through Friday evening. See
www.weather.gov/bis for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Hollan
In the hours before
Local storm report, May 12, 5:20 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
620 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 W HAZEN 47.30N 101.67W
05/12/2022 E1.00 INCH MERCER ND MESONET
PHOTO OF PENNY TO QUARTER SIZE HAIL AT HAZEN
2W NDAWN MESONET.
&&
JOHNSONSpecial weather statement, May 12, 5:27 PM CST, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Bismarck ND
627 PM CDT Thu May 12 2022
NDZ011-012-130000-
McHenry ND-Ward ND-
627 PM CDT Thu May 12 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN WARD
AND WEST CENTRAL MCHENRY COUNTIES THROUGH 700 PM CDT...
At 627 PM CDT, a strong thunderstorm was located 10 miles southwest
of Sawyer, or 17 miles south of Minot, moving northeast at 50 mph.
HAZARD...Wind gusts to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sawyer around 640 PM CDT.
Other locations in the path of this storm include Surrey, Granville
and Deering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4831 10074 4785 10104 4785 10163 4810 10150
4846 10126 4846 10118
TIME...MOT...LOC 2327Z 205DEG 42KT 4798 10120
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ANGLINSpecial weather statement, May 12, 5:33 PM CST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Bismarck ND
633 PM CDT Thu May 12 2022
NDZ036-037-047-130000-
Kidder ND-Logan ND-Stutsman ND-
633 PM CDT Thu May 12 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN KIDDER,
EASTERN LOGAN AND SOUTHWESTERN STUTSMAN COUNTIES THROUGH 700 PM
CDT...
At 632 PM CDT, a strong thunderstorm was located 9 miles south of
Streeter, or 20 miles east of Napoleon, moving north at 50 mph.
HAZARD...Wind gusts to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Streeter around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CDT for southeastern
North Dakota.
&&
LAT...LON 4633 9922 4637 9952 4686 9954 4686 9904
TIME...MOT...LOC 2332Z 185DEG 45KT 4651 9934
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SMITHSpecial weather statement, May 12, 5:57 PM CST, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Bismarck ND
657 PM CDT Thu May 12 2022
NDZ011-012-130030-
McHenry ND-Ward ND-
657 PM CDT Thu May 12 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL WARD
AND WEST CENTRAL MCHENRY COUNTIES THROUGH 730 PM CDT...
At 657 PM CDT, a strong thunderstorm was located over Sawyer, or 13
miles southeast of Minot, moving northeast at 25 mph.
HAZARD...Wind gusts to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Surrey around 710 PM CDT.
Other locations in the path of this storm include Granville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4840 10067 4795 10098 4802 10114 4814 10134
4846 10108 4846 10106 4849 10106 4850 10105
TIME...MOT...LOC 2357Z 209DEG 21KT 4813 10104
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ANGLINLocal storm report, May 12, 6:15 PM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
715 PM CDT THU MAY 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL LUDDEN 46.01N 98.13W
05/12/2022 M0.88 INCH DICKEY ND EMERGENCY MNGR
DIME TO NICKEL SIZE HAIL REPORTED IN LUDDEN.
&&
JOHNSONSpecial weather statement, May 12, 6:35 PM CST, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Bismarck ND
735 PM CDT Thu May 12 2022
NDZ036-046-047-050-130100-
Kidder ND-Logan ND-McIntosh ND-Emmons ND-
735 PM CDT Thu May 12 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN KIDDER,
WESTERN LOGAN, NORTHWESTERN MCINTOSH AND NORTHEASTERN EMMONS COUNTIES
THROUGH 800 PM CDT...
At 735 PM CDT, a strong thunderstorm was located 12 miles west of
Wishek, or 13 miles south of Napoleon, moving north at 50 mph.
HAZARD...Wind gusts to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Napoleon around 750 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until midnight CDT for southeastern
North Dakota.
&&
LAT...LON 4607 9954 4604 9995 4668 9998 4667 9949
TIME...MOT...LOC 0035Z 185DEG 45KT 4632 9980
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SMITHHigh Wind, Bowman
- When
- May 12, 10:00 PM CST to May 13, 7:00 PM CST
- Where
- Bowman forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
Bowman AWOS reported wind gusts to 62 mph.
High Wind, Adams
- When
- May 12, 10:00 PM CST to May 13, 7:00 PM CST
- Where
- Adams forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
Hettinger ASOS reported wind gusts to 59 mph.
High Wind, Slope
- When
- May 12, 10:00 PM CST to May 13, 7:00 PM CST
- Where
- Slope forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 46.447, -103.460 (the zone’s center; the record gives no point)
Slope County had estimated wind gusts to 60 mph.
High Wind, Hettinger
- When
- May 12, 10:00 PM CST to May 13, 7:00 PM CST
- Where
- Hettinger forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
Hettinger County had estimated wind gusts to 60 mph.
High Wind, Stark
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Stark forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
Dickinson ASOS reported wind gusts to 64 mph.
High Wind, Burleigh
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Burleigh forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
Bismarck ASOS reported wind gusts to 62 mph.
High Wind, Stutsman
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Stutsman forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.979, -98.959 (the zone’s center; the record gives no point)
Jamestown ASOS reported wind gusts to 64 mph.
High Wind, Williams
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Williams forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
Ray NDDOT site reported wind gusts to 58 mph.
High Wind, Divide
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Divide forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
Crosby RAWS reported wind gusts to 60 mph.
High Wind, Mountrail
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Mountrail forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
Blaisdell NDDOT site reported wind gusts to 62 mph.
High Wind, Mercer
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Mercer forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
Golden Valley NDDOT site reported wind gusts to 58 mph.
High Wind, Sheridan
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Sheridan forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
Denhoff NDDOT site reported wind gusts to 60 mph.
High Wind, Wells
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Wells forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 47.588, -99.661 (the zone’s center; the record gives no point)
Harvey AWOS reported wind gusts to 60 mph.
High Wind, Morton
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Morton forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
Glen Ullin AWOS reported wind gusts to 59 mph.
High Wind, Grant
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Grant forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
New Leipzig NDDOT site reported wind gusts to 63 mph.
High Wind, Sioux
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Sioux forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
Tatanka Prairie RAWS reported wind gusts to 63 mph.
High Wind, Golden Valley
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Golden Valley forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
Beach AWOS reported a sustained wind of 40 mph.
High Wind, McIntosh
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- McIntosh forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 46.112, -99.441 (the zone’s center; the record gives no point)
Wishek NDDOT site reported a sustained wind of 40 mph.
High Wind, McKenzie
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- McKenzie forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
McKenzie County had estimated gusts to 60 mph.
High Wind, Billings
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Billings forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
Billings County had estimated gusts to 60 mph.
High Wind, Dunn
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Dunn forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
Dunn County had estimated gusts to 60 mph.
High Wind, McLean
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- McLean forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
McLean County had estimated gusts to 60 mph.
High Wind, Foster
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Foster forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.457, -98.883 (the zone’s center; the record gives no point)
Foster County had estimated gusts to 60 mph.
High Wind, Kidder
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Kidder forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
Kidder County had estimated gusts to 60 mph.
High Wind, Oliver
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Oliver forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
Oliver County had estimated gusts to 60 mph.
High Wind, Emmons
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Emmons forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.285, -100.239 (the zone’s center; the record gives no point)
Emmons County had estimated gusts to 60 mph.
High Wind, Logan
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Logan forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.457, -99.477 (the zone’s center; the record gives no point)
Logan County had estimated gusts to 60 mph.
High Wind, La Moure
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- La Moure forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 46.457, -98.535 (the zone’s center; the record gives no point)
LaMoure County had estimated gusts to 60 mph.
High Wind, Dickey
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Dickey forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 46.110, -98.505 (the zone’s center; the record gives no point)
Dickey County had estimated gusts to 60 mph.
High Wind, Burke
- When
- May 13, 5:00 AM CST to 7:00 PM CST
- Where
- Burke forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
Burke County had estimated gusts to 60 mph.
High Wind, Ward
- When
- May 13, 10:00 AM CST to 7:00 PM CST
- Where
- Ward forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
Minot ASOS reported wind gusts to 64 mph.
High Wind, Rolette
- When
- May 13, 10:00 AM CST to 7:00 PM CST
- Where
- Rolette forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 48.772, -99.841 (the zone’s center; the record gives no point)
Rolla AWOS reported wind gusts to 61 mph.
High Wind, Renville
- When
- May 13, 10:00 AM CST to 7:00 PM CST
- Where
- Renville forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.719, -101.658 (the zone’s center; the record gives no point)
Renville County had estimated wind gusts to 60 mph.
High Wind, Bottineau
- When
- May 13, 10:00 AM CST to 7:00 PM CST
- Where
- Bottineau forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 48.792, -100.833 (the zone’s center; the record gives no point)
Bottineau County had estimated wind gusts to 60 mph.
High Wind, McHenry
- When
- May 13, 10:00 AM CST to 7:00 PM CST
- Where
- McHenry forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 48.235, -100.636 (the zone’s center; the record gives no point)
McHenry County had estimated wind gusts to 60 mph.
High Wind, Pierce
- When
- May 13, 10:00 AM CST to 7:00 PM CST
- Where
- Pierce forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 48.250, -99.972 (the zone’s center; the record gives no point)
Pierce County had estimated wind gusts to 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in South Dakota, May 12, 20222 deaths · $876,000 · 1 in hail · 119 events
- Tornadoes and Hail in Minnesota, May 12, 20221 death · $4.7 million · EF1 · 87 events
- Hail and Damaging Winds in Nebraska, May 12, 2022$10 million · 1.75 in hail · 45 events
- Tornadoes and Hail in South Dakota, May 12, 20223 injured · EF2 · 67 events
- Flash Flooding and Hail in Michigan, May 12, 2022$3.0 million · 1 in hail · 8 events
- Tornadoes and Hail in Minnesota, May 12, 2022EF2 · 29 events
- Flash Flooding and Hail in Wisconsin, May 12, 2022$466,000 · 1.75 in hail · 15 events
- Dust Storm and Hail in Nebraska, May 12, 20221 injured · $200,000 · 1.5 in hail · 13 events
- Hail in South Dakota, May 12, 2022$160,000 · 1 in hail · 1 event
- Hail and Damaging Winds in Mississippi, May 12 to 13, 2022$78,000 · 1 in hail · 14 events
- Tornado and Damaging Winds in Iowa, May 12, 2022$63,000 · 78 kt wind · 18 events
- Hail and Damaging Winds in Nebraska, May 12, 20222.5 in hail · 53 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1019346, 1019347, 1019356, 1019357, 1019332, 1019333, 1019334, 1019336, 1019337, 1019339, 1019340, 1019341, 1019342, 1019344, 1019345, 1019348, 1019349, 1019350, 1019358, 1019360, 1019362, 1019363, 1019364, 1019365, 1019366, 1019368, 1019370, 1019371, 1019376, 1019380, 1019331, 1019338, 1019351, 1019352, 1019354, 1019355.